Flash Flood, Logan
- When
- August 16, 5:15 AM CST to 9:00 AM CST
- Where
- Logan County, Lincoln
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.125, -89.367 (the zone’s center; the record gives no point)
Very heavy rain fell in a short amount of time causing several roads to become flooded. ) were flooded for a time.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Very heavy rain fell in a short amount of time causing several roads to become flooded. Illinois Route 121 south of Chestervale (Logan Co.) and county road 800E northwest of Wapella (DeWitt Co.) were flooded for a time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 15, 7:40 PM CST, 9 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 840 PM CDT THU AUG 15 2002 WILL BE UPDATING FCST SHORTLY TO REFLECT PCPN TRENDS. 01Z SFC ANALYSIS INDICATING APPROACHING COLD FRONT NOW FROM CENT IOWA INTO EXTREME NW MO INTO NE KS. GOOD INSTABILITY AHEAD OF BOUNDARY WITH DEW POINTS ABOVE 70 AND 00Z ILX SOUNDING INDICATING 4000 CAPES. TSRA SO FAR HAVING GREAT DIFFICULTY OVERCOMING MID LEVEL CAP AHEAD OF FRONT. STRONGEST LOW LEVEL CONVERGENCE BACK ACROSS CENT KS WHERE BEST TSRA COVERAGE LOCATED...WITH WEAKER CONVERGENCE STRETCHING NE TO MISS RVR. SCT TSRA HAVE DEVELOPED ACROSS NRN MO/ERN IA IN PAST FEW HOURS. NW SECTIONS OF CWA LOOK TO HAVE BEST CHC FOR SHRAS AS WEAKENING FRONT DROPS INTO EXTREME NW IL BY DAYBREAK. RUC INDICATING A SOLID BAND OF QPF DEVELOPING FROM NEAR UIN TO ORD BY 09Z. WILL PUT IN SCTD TSRA WORDING FOR NW SECTIONS BUT MAINTAIN POPS IN CENT WITH UNCERTAINTY OF SLOWING AND WEAKENING BOUNDARY. SHRAS SHOULD REMAIN WEST OF ERN/SE SECTIONS AND WILL KEEP DRY FCST HERE. .ILX...NONE. FRIEDERS
ILZ027>031-036>038-040>057-061>063-066>068-071>073-161200- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT FRI AUG 16 2002 THUNDERSTORMS WILL BE MOVING ACROSS PORTIONS OF CENTRAL ILLINOIS THIS MORNING...PRODUCING VERY HEAVY RAINFALL. THE HEAVIEST RAIN IS EXPECTED TO OCCUR OVER EAST-CENTRAL SECTIONS OF THE AREA. ADDITIONAL THUNDERSTORMS MAY ALSO DEVELOP THIS AFTERNOON...ESPECIALLY OVER CENTRAL AND SOUTHEASTERN ILLINOIS. NO SEVERE THUNDERSTORMS ARE EXPECTED.
The Lincoln radar (KILX), 4 km away, was scanning. The volume nearest the first event began at 13:36 UTC.
2 flash flood, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5314834, 5314836, 5314835.